Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 10, NWS Columbia, SC

April 24, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Apr 24, 2012, 2:57 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 24, 2012, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 2:57 AM EDT (06:57 UTC)
In effect from
Apr 24, 2012, 11:00 AM EDT
Expired
Apr 24, 2012, 7:00 PM EDT
In force
8 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS72 KCAE 240657
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
257 AM EDT TUE APR 24 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
241800-
/O.NEW.KCAE.LW.Y.0010.120424T1500Z-120424T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
257 AM EDT TUE APR 24 2012

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM.

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...LATE THIS MORNING AND THIS AFTERNOON.

* WINDS...WEST WINDS 10 TO 20 KNOTS...INCREASING TO AROUND 20
  KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS MORNING AND AFTERNOON.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO
  CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
461 
WWUS72 KCAE 241008
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
608 AM EDT TUE APR 24 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
242015-
/O.CON.KCAE.LW.Y.0010.120424T1500Z-120424T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
608 AM EDT TUE APR 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM.

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...LATE THIS MORNING AND THIS AFTERNOON.

* WINDS...WEST WINDS 10 TO 20 KNOTS...INCREASING TO AROUND 20
  KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS MORNING AND AFTERNOON.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL 
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO 
  CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
286 
WWUS72 KCAE 241827
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
227 PM EDT TUE APR 24 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
242300-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-120424T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
227 PM EDT TUE APR 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA.

* HAZARDS...STRONG WINDS ON AREA LAKES.

* TIMING...THIS AFTERNOON.

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL 
  BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO 
  CAPSIZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 24, 1:48 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 24, 1:48 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
148 AM EDT TUE APR 24 2012

.SYNOPSIS...

LOW PRESSURE WILL REMAIN CENTERED WELL NORTH OF THE FORECAST AREA
THROUGH TUESDAY. HIGH PRESSURE WILL BE WEST AND SOUTH OF THE
REGION. THESE FEATURES WILL MAINTAIN A DRY FLOW INTO THE FORECAST
AREA THROUGH TUESDAY. A WARM FRONT WILL DEVELOP NEAR THE AREA
TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

WINDS HAVE DECREASED ACROSS THE ENTIRE AREA WITH MOST LAND
LOCATIONS REPORTING WIND LESS THAN 10 KNOTS. LAKE WIND SYSTEMS
REPORT WINDS LESS THAN 10 KNOTS EXCEPT LAKE THURMOND WHICH STILL
HAVE NORTHWEST WINDS AT 16 KNOTS WITH GUSTS TO 23 KNOTS. THESE ARE
STILL BELOW LAKE WIND ADVISORY CRITERIA. WINDS SHOULD CONTINUE TO
DECREASE SLOWLY OVER THE REMAINDER OF THE NIGHT.

PATCHY FROST STILL LOOKS GOOD AND WAS KEPT IN THE FORECAST...BUT
CUT BACK TO 7 AM TUESDAY MORNING WITH THE EARLIER SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...

TUESDAY WILL BE ANOTHER BREEZY DAY ASSOCIATED WITH THE PRESSURE
GRADIENT BETWEEN LOW PRESSURE IN THE GREAT LAKES REGION AND RIDGING
ALONG THE GULF COAST. ANOTHER LAKE WIND ADVISORY MAY BE NEEDED.
TEMPERATURES SHOULD BE A LITTLE WARMER TUESDAY NIGHT. THE NAM AND
GFS INDICATE THERE SHOULD BE SOME CLOUDINESS AS A WARM FRONT
DEVELOPS NEAR THE AREA. ALTHOUGH THERE WILL BE AN INCREASE IN CLOUDS
FORM A SYSTEM APPROACHING FROM THE NORTHWEST...WILL KEEP CONDITIONS
DRY TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

MODELS SIMILAR WITH SERIES OF LONGWAVE TROFS OVER THE NORTHEAST US
THROUGH THE PERIOD WITH A WEAK RIDGE BUILDING INTO THE SOUTHEAST
US BY THE WEEKEND. WEST TO NORTHWEST FLOW ALOFT WILL GENERALLY
KEEP MOISTURE LIMITED WITH ECMWF AND GFS40 HINTING AT A COUPLE OF
WEAK DISTURBANCES BRUSHING MAINLY NORTHERN PORTIONS DURING THE
PERIOD. MODELS DIVERGE ON TIMING OF THESE FEATURES BUT ASSOCIATED
WEAK SURFACE FRONT IN THE AREA WILL BRING A MENTION OF SOME CLOUDS
WITH SLIGHT CHANCE POPS. GRADUAL WARMING TREND THROUGH THE PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...

VFR CONDITIONS THROUGH THE 24 HOUR TAF PERIOD.

LIGHT WESTERLY WINDS THROUGH SUNRISE WILL INCREASE TO 15 TO 20 MPH
WITH GUSTS TO 25 MPH BY 15Z CONTINUING THROUGH 23Z. SCATTERED
CUMULUS CLOUDS AGAIN POSSIBLE DURING THE HEATING OF THE DAY BUT
CIGS WILL REMAIN VFR. WINDS DIMINISH AFTER SUNSET REMAINING
WESTERLY THOUGH THE END OF THE FORECAST.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT RESTRICTIONS ARE EXPECTED
THROUGH SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

AVIATION...HC
Hazardous weather outlook, Apr 23, 9:12 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
912 PM EDT MON APR 23 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-250115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
912 PM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

COLDER TEMPERATURES PLUS LIGHTER WINDS MAY PRODUCE PATCHY FROST IN
OUTLYING AREAS EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG PRESSURE GRADIENT OVER SOUTH CAROLINA WILL PRODUCE STRONG
WEST WINDS...POSSIBLY STRONG ENOUGH TO REQUIRE THE ISSUANCE OF A
LAKE WIND ADVISORY DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 24, 12:06 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1206 AM EDT TUE APR 24 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
241530-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1206 AM EDT TUE APR 24 2012

...FIRE DANGER STATEMENT...

WINDS TODAY WILL BE WEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH.
RELATIVE HUMIDITIES WILL LOWER TO NEAR 20 PERCENT DURING THE
AFTERNOON. THESE CONDITIONS WILL BRING AN INCREASED RISK OF FIRES
BECOMING UNCONTROLLABLE. THE CONDITIONS WILL BE MOST CRITICAL
DURING THE 1000 AM TO 600 PM TIME FRAME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME
CAUTION.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.